This alert was received last night to our Clinical Resource Hub and needs to be shared as immediately as possible with our providers. Accurate medication and allergy reconciliations are imperative with each encounter for any Veteran that has been seen at a Cerner facility. Please share with your staff members.
For Veterans that have been seen at a Cerner site, medications and allergies may be transposed inaccurately in the legacy site applications via the Health data repository (HDR).
Errors include, but may not be limited to duplications and deletions, and are currently related to outpatient prescriptions.
What is needed
All providers of medications, those that reconcile or fill medications should use special vigilance when doing medication reconciliations, especially for Veterans that have had an encounter at a Cerner site and the chart is being accessed at a Legacy site, an error could be present.
A medication reconciliation and allergy check with the patient should be done prior to prescribing, refilling or changing medications.
When prescribing any medication, a manual check of drug-drug interactions and allergies should be completed.
For discrepancies-document the discrepancy in a progress note and enter the event into the JPSR system (found on the home page of the VISN 10 Clinical Resource Hub)
This could affect additional downstream applications such as CPRS, VISTA, and My Healthy Vet.
This does not apply to Cerner sites—information within Cerner is not currently affected. The error happens in transposition of the information between Cerner and HDR.
Updates will be provided as they become available.
Please also see the attached Patient Safety Alert along with an FAQ summary from the National Center for Patient Safety.
Quality, Safety, and Value Nurse
VISN 10 Clinical Resource Hub (CRH)